(THUNDER BAY, ON) – Near the Circle K at the corner of the infamous McKenzie Street and Pacific Ave today saw a woman overdosing.
First responders arrived on the scene and attended to the woman. Onlookers were commenting about her erratic behaviour before the paramedics arrived. She was flailing heavily. Her behaviour is considered similar to that of someone that has been mixing heroin and cocaine for at least a few hours.
The woman was mumbling incoherently the entire time while her body was bending and flexing not too unsimilar as the first exorcist movie. The woman eventually came to a bit once paramedics Narcan’d her.
She is headed to the Thunder Bay Regional Health Sciences Centre where she will be monitored for at least a few hours to ensure her expected survival before she is released back into the child tax / Easter long weekend.
Narcan is a drug that is administered when someone is believed to be overdosing on opiates. The drug can temporarily reverse overdose symptoms, often long enough so that a medical professional can arrive and ensure the survival of the subject. Narcan kits are free to anyone who wants one and training is also provided, ask your pharmacist for more information.
If you or someone you know is looking to sober up and turn away from a life of drug use, reach out to the Thunder Bay Counselling Centre at 807-684-1880. The TBCC has the resources and programs to help you successfully turn your life around and recover. The Simpson Street Overdose Prevention Site also has resources and staff that can help guide you on your journey of recovery.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.